Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 11, NWS Cheyenne, WY

August 18, 2019

NWS Cheyenne, WY issued this red flag warning at Aug 18, 2019, 2:42 AM MDT. It took effect at Aug 19, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2019, 2:42 AM MDT (08:42 UTC)
In effect from
Aug 19, 2019, 12:00 PM MDT
Expired
Aug 19, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

962 
WWUS85 KCYS 180842
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
242 AM MDT Sun Aug 18 2019

...FIRE WEATHER CONDITIONS TO CONTINUE TODAY AND MONDAY. RED FLAG
WARNINGS AND FIRE WEATHER WATCHES HAVE BEEN ISSUED...

...Dangerous fire weather conditions are expected this afternoon 
as dry low level air and strong winds develop. Fuels continue to 
cure as low relative humidity air has moved in from the west. 
Fire Weather Zones 303 304 and 310 continue to show Red Flag 
conditions in the afternoon hours. Forecasts show continued fire 
Weather threats through Monday evening...

WYZ303-304-190200-
/O.NEW.KCYS.FW.W.0011.190819T1800Z-190820T0200Z/
/O.CON.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
242 AM MDT Sun Aug 18 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 
303 AND 304...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR 
GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 303 AND 304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Monday. 

The National Weather Service in Cheyenne continues a Red Flag
Warning, which is in effect from noon to 8 PM MDT Today.

* AFFECTED AREA...Fire weather zones 303...304 and 310.

* WIND...West northwest at 15 to 25 mph sustained with gusts up to
  35 mph. 

* HUMIDITY...10 to 15%

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ310-190200-
/O.NEW.KCYS.FW.A.0011.190819T1800Z-190820T0200Z/
/O.CON.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/
Platte/Goshen/Central and Eastern Laramie-
242 AM MDT Sun Aug 18 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 
310... 

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH 
MONDAY EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 
310...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Monday afternoon through
Monday evening. 

The National Weather Service in Cheyenne continues a Red Flag
Warning, which is in effect from noon to 8 PM MDT Today.

* AFFECTED AREA...Fire weather zones 303...304 and 310.

* WIND...West northwest at 15 to 25 mph sustained with gusts up to
  35 mph. Gusty winds will continue Monday afternoon. 

* HUMIDITY...10 to 15%

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

LYONS
4 follow-up statements
900 
WWUS85 KCYS 190154
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
754 PM MDT Sun Aug 18 2019

...FIRE WEATHER CONDITIONS TO CONTINUE MONDAY. RED FLAG WARNINGS 
HAVE BEEN ISSUED...

...Dangerous fire weather conditions are expected Monday afternoon
as dry low level air and strong winds develop. Fuels continue to 
cure as low relative humidity air has moved in from the west. Fire
Weather Zones 303 304 and 310 continue to show Red Flag 
conditions in the afternoon hours. 

WYZ310-191200-
/O.EXP.KCYS.FW.W.0010.000000T0000Z-190819T0200Z/
/O.UPG.KCYS.FW.A.0011.190819T1800Z-190820T0200Z/
/O.EXA.KCYS.FW.W.0011.190819T1800Z-190820T0200Z/
Platte/Goshen/Central and Eastern Laramie-
754 PM MDT Sun Aug 18 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 310...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 310.

* WIND...West northwest at 15 to 25 mph sustained with gusts up
  to 35 mph. Gusty winds will continue Monday afternoon. 

* HUMIDITY...10 to 15%

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ303-304-191200-
/O.EXP.KCYS.FW.W.0010.000000T0000Z-190819T0200Z/
/O.CON.KCYS.FW.W.0011.190819T1800Z-190820T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
754 PM MDT Sun Aug 18 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 303 AND
304...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 303 AND 304...

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect from noon to 8 PM MDT Monday.

The National Weather Service in Cheyenne will allow the Red Flag
Warning to expire on time at 8 PM this evening for FWZ 303 and
304.

* AFFECTED AREA...Fire weather zones 303 and 304.

* WIND...West northwest at 15 to 25 mph sustained with gusts up
  to 35 mph. 

* HUMIDITY...10 to 15%

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
695 
WWUS85 KCYS 190849
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
249 AM MDT Mon Aug 19 2019

...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE TODAY...

WYZ303-304-310-192300-
/O.CON.KCYS.FW.W.0011.190819T1800Z-190820T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Platte/Goshen/Central and Eastern Laramie-
249 AM MDT Mon Aug 19 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES...

Red Flag Warning remains in effect from noon to 8 PM MDT Monday.

* AFFECTED AREA...Fire weather zone 303, 304, and 310.

* WIND...West or northwest at 10 to 20 mph sustained with gusts
  around 25 mph. 

* HUMIDITY...12 to 17 percent. 

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
114 
WWUS85 KCYS 191929
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
129 PM MDT Mon Aug 19 2019

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON 
FOR PORTIONS OF SOUTHEAST WYOMING...

WYZ303-304-310-200200-
/O.CON.KCYS.FW.W.0011.000000T0000Z-190820T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Platte/Goshen/Central and Eastern Laramie-
129 PM MDT Mon Aug 19 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES
303, 304, AND 310...

* AFFECTED AREA...Fire weather zone 303, 304, and 310.

* WIND...West to northwest at 10 to 20 mph sustained with gusts 
  around 25 mph.

* HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
594 
WWUS85 KCYS 200140
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
740 PM MDT Mon Aug 19 2019

...RED FLAG WARNINGS WILL EXPIRE AT 8 PM THIS EVENING...

WYZ303-304-310-200245-
/O.EXP.KCYS.FW.W.0011.000000T0000Z-190820T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Platte/Goshen/Central and Eastern Laramie-
740 PM MDT Mon Aug 19 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 
310...

Winds are easing and low humidities are slowly recovering early
this evening. Red Flag conditions are no longer expected the rest
of the evening. Therefore...the Red Flag Warnings will be allowed
to expire on time at 8 PM this evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 18, 12:02 AM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 18, 12:02 AM MDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1202 AM MDT Sun Aug 18 2019

.UPDATE...
Issued at 808 PM MDT Sat Aug 17 2019

Humidity is slowly receovering this evening with most reporting
sites above critical values. Have therefore allowed the Red Flag
Warning to expire on time this evening. Critical fire weather
conditions expected to return Sunday with Red Flag Warnings in
effect from noon to 8 PM.

UPDATE Issued at 527 PM MDT Sat Aug 17 2019

...Please see latest 0Z aviation discussion...

UPDATE Issued at 356 PM MDT Sat Aug 17 2019

Dry and breezy conditions expected to continue Sunday for FWZ
310...especially the southwest part of the zone. Cheyenne to
Wheatland should experience these conditions...so decided to
upgrade the watch to a Red Flag Warning. Updates have been sent.

&&

.SHORT TERM...(This evening through Monday)
Issued at 225 PM MDT Sat Aug 17 2019

Isolated showers and a few storms moving east across mainly far
southern parts of the CWA attm. Little rain likely falling from
these with a rather dry sub-cloud layer. Expect these to
dissipate this evening with diurnal cooling. Overnight a cool
front will sag south across the area and should produce some low
stratus for a time later tonight into Sunday morning over the
plains. The front will bank up against the mtns early Sunday then
some question as how fast it will move back east. A little cooler
over the plains Sunday then very warm conditions return Monday.

.LONG TERM...(Monday night through Saturday)
Issued at 225 PM MDT Sat Aug 17 2019

Chances for showers and tstms look to return beginning Tuesday
with the best chances looking to be late Tuesday through Weds as a
push of cooler air drops down the plains and banks up against the
mtns creating some upslope flow. A little cooler as well Tuesday
and Weds. Drier air then returns late week reducing convection to
a more isolated basis Thursday, with dry weather Friday and
Saturday.

&&

.AVIATION...(For the 06Z TAFS through Sunday evening)
Issued at 1202 AM MDT Sun Aug 18 2019

A surface cold front has pushed southward across the eastern plains
late this evening, resulting in lower CIGS and a slight potential
for fog through 12z.  Expect KLAR and KRWL to remain VFR through the
night since the front will likely not make it that far west. Further
east, expect at least MVFR to near IFR CIGS for most terminals. Fog
is more likely at KBFF and KCYS through 12z Sunday, but even those
sites are low confidence at this time, at least for persist fog
through the night. Any low CIGS and fog will lift by 15z, with dry
conditions through Sunday evening.

&&

.FIRE WEATHER...
Issued at 225 PM MDT Sat Aug 17 2019

Dry and very warm conditions will persist over the districts
through Monday before a trend to a little cooler conditions and
better chances for rain arrive by midweek. Critical fire weather
conditions will persist over parts of southeast Wyoming into this
evening and is likely Sunday afternoon and evening mainly out
west as winds will be gusty again. Conditions are expected to ease
Monday onward.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...Red Flag Warning from noon to 8 PM MDT Sunday for
WYZ303-304-310.

NE...None.
&&

UPDATE...GCC
SHORT TERM...RE
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...RE
Hazardous weather outlook, Aug 17, 10:40 AM MDT, 16 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1040 AM MDT Sat Aug 17 2019

NEZ002-003-019>021-054-055-095-096-WYZ108-119-181015-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Goshen County-East Laramie County-
1040 AM MDT Sat Aug 17 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are possible this afternoon into early this
evening.  A few stronger storms are possible with hail and brief
strong wind gusts the main threat.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Mostly dry weather is expected through the end of the weekend.
Showers and thunderstorms will return late Monday and early Tuesday
but severe weather is not anticipated at this time.

.Spotter information statement...

Spotter activation is not expected.

WYZ101>107-109>118-181015-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
1040 AM MDT Sat Aug 17 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widespread critical fire conditions are expected this afternoon
with gusty winds and low relative humidity. Red Flag Warnings
have been issued for the threat of rapid fire growth.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Fire Weather conditions will continue through the weekend and the
first part of next week before cooler and wetter weather returns.
Widespread hazardous weather is not expected in the long term.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:42 AM MDTFire Weather WatchCYS17 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.